Have been on .5mg xanax for 6 mos and my Dr switched me to .5mg clonazepam. I have severe anxiety and depression. The .5 xanax was no longer working,I'd have to take 2 pills.will I withdrawal from the xanax
This question has also been asked and answered here: Klonopin vs Xanax - How are they different?
Hi, both medications are in the same drug class - benzodiazepine, so work the same way, but one may be more suitable to an individual than another. You shouldn't experience withdrawal. However, i do agree with what Rev' wrote, if you suffer depression & anxiety, usually your doctor would prescribe an antidepressant. Has he/she mentioned this to you/have you discussed it?
The xanax is stronger and works faster which is better if you suffer panic attacks, but only last a short while whereas clonazepam takes awhile to get into your system, but helps your anxiety stay away as it last longer and is usually used everyday, where xanax should only be used for severe anxiety or panic attacks once in awhile, both should only be used short term as they become habit forming rather fast. Also if you're suffering depression with your anxiety I suggest you talk with your doctor as there are many antidepressants to help treat both. Benzo's are not a good medication for depression as after being on benzo's for awhile they can cause depression. If you've been taking two of the .5 xanax for quite awhiie you may experience some withdrawal. How long have you been taking two xanax? In conclusion please talk with your dr for an antidepressant and try not taking the benzodiazepines long term. I wish you well and if you don't mind please let me know how you're doing. Take care and be safe... pamee
Clonazepam is not stronger than Xanax. Most benzodiazepines are similar to one another in terms of their strength albeit they may require different dosages. For example, 10mg of Valium is equivalent to 1mg of Xanax. You will not experience withdrawal effects because 1) you are on a very low dosage of Xanax and only took for 6 months; and 2) you switched to another benzo. Don't worry about that. What you need to do is talk to your Pdoc about getting on an anti-depressant as well. Once that kicks in you may be able to stop the Clonazepam. Hope this helps you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Oct 2011 • 4 answers
Posted 30 Dec 2012 • 2 answers
Posted 16 Apr 2013 • 5 answers
Posted 12 Feb 2015 • 4 answers
Posted 14 Oct 2016 • 2 answers